Duke Mathematical Journal

Horocycle flow on geometrically finite surfaces

Marc Burger

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 61, Number 3 (1990), 779-803.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58F17


Burger, Marc. Horocycle flow on geometrically finite surfaces. Duke Math. J. 61 (1990), no. 3, 779--803. doi:10.1215/S0012-7094-90-06129-0. https://projecteuclid.org/euclid.dmj/1077296993

Export citation


  • [A] T. Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 252, Springer-Verlag, New York, 1982.
  • [B] N. Bourbaki, Topological vector spaces. Chapters 1–5, Elements of Mathematics, Springer-Verlag, Berlin, 1987.
  • [Br] R. Brooks, The bottom of the spectrum of a Riemannian covering, J. Reine Angew. Math. 357 (1985), 101–114.
  • [D1] S. G. Dani, Invariant measures of horospherical flows on noncompact homogeneous spaces, Invent. Math. 47 (1978), no. 2, 101–138.
  • [D2] S. G. Dani, On invariant measures, minimal sets and a lemma of Margulis, Invent. Math. 51 (1979), no. 3, 239–260.
  • [DPRS] J. Dodziuk, T. Pignataro, B. Randol, and D. Sullivan, Estimating small eigenvalues of Riemann surfaces, The legacy of Sonya Kovalevskaya (Cambridge, Mass., and Amherst, Mass., 1985), Contemp. Math., vol. 64, Amer. Math. Soc., Providence, RI, 1987, pp. 93–121.
  • [D] J. Dixmier, $C^\ast$-Algebras, North Holland, New York, 1982.
  • [F] H. Furstenberg, The unique ergodicity of the horocycle flow, Recent advances in topological dynamics (Proc. Conf., Yale Univ., New Haven, Conn., 1972; in honor of Gustav Arnold Hedlund), Springer, Berlin, 1973, 95–115. Lecture Notes in Math., Vol. 318.
  • [H] E. Hopf, Ergodentheorie, Springer, Berlin, 1937.
  • [H-M] R. E. Howe and C. C. Moore, Asymptotic properties of unitary representations, J. Funct. Anal. 32 (1979), no. 1, 72–96.
  • [L] S. Lang, $\rm SL\sb2(\bf R)$, Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam, 1975.
  • [P] S. J. Patterson, The limit set of a Fuchsian group, Acta Math. 136 (1976), no. 3-4, 241–273.
  • [R] M. Ratner, Invariant measures of unipotent translations on homogeneous spaces, Preprint, 1989.
  • [S1] D. Sullivan, The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math. (1979), no. 50, 171–202.
  • [S2] D. Sullivan, Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups, Acta Math. 153 (1984), no. 3-4, 259–277.
  • [S3] D. Sullivan, Related aspects of positivity in Riemannian geometry, J. Differential Geom. 25 (1987), no. 3, 327–351.
  • [Y] S. T. Yau, Some function-theoretic properties of complete Riemannian manifold and their applications to geometry, Indiana Univ. Math. J. 25 (1976), no. 7, 659–670.